Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Wakefield, VA

April 4, 2012Hertford County, Northampton County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 4, 2012, 4:35 PM EDT for Hertford County, Northampton County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2012, 4:35 PM EDT (20:35 UTC)
Expired
Apr 4, 2012, 5:15 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hertford County, NC, Northampton County, NC

The radar

The Norfolk radar (KAKQ), 64 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 4:37 PM EDTHAIL 0.75Pendleton, NC
Apr 4, 4:44 PM EDTTSTM WND DMG4 Ssw Buena Vista, NCTREE DOWN NEAR HIGHWAY 258.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WUUS51 KAKQ 042035
SVRAKQ
NCC091-131-042115-
/O.NEW.KAKQ.SV.W.0012.120404T2035Z-120404T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
  EAST CENTRAL NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM COMO TO CONWAY...AND MOVING
  EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COMO...WOODLAND AND MURFREESBORO AROUND 440 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BARRETTS CROSSROAD...MENOLA...BARTONSVILLE AND MAPLETON.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3641 7729 3654 7715 3648 7693 3625 7714
TIME...MOT...LOC 2034Z 292DEG 22KT 3650 7708 3640 7721
WIND...HAIL 60MPH 1.00IN

$$

05
2 follow-up statements
486 
WWUS51 KAKQ 042055
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT WED APR 4 2012

NCC091-131-042115-
/O.CON.KAKQ.SV.W.0012.000000T0000Z-120404T2115Z/
HERTFORD NC-NORTHAMPTON NC-
455 PM EDT WED APR 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
NORTHAMPTON AND WESTERN HERTFORD COUNTIES UNTIL 515 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING  
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM MURFREESBORO TO 6 MILES SOUTH OF MURFREESBORO 
TO WOODLAND...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
NORTHAMPTON AND WESTERN HERTFORD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3638 7724 3652 7710 3648 7694 3646 7695
      3625 7714
TIME...MOT...LOC 2055Z 300DEG 23KT 3641 7702 3634 7705
          3632 7715
WIND...HAIL 60MPH <.75IN

$$

05
243 
WWUS51 KAKQ 042111
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT WED APR 4 2012

NCC091-131-042119-
/O.EXP.KAKQ.SV.W.0012.000000T0000Z-120404T2115Z/
HERTFORD NC-NORTHAMPTON NC-
511 PM EDT WED APR 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NORTHAMPTON AND
WESTERN HERTFORD COUNTIES WILL EXPIRE AT 515 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH 
THESE THUNDERSTORMS THROUGH 530 PM EDT...MAINLY OVER SOUTHERN 
HERTFORD COUNTY.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE 
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3638 7724 3652 7710 3648 7694 3646 7695
      3625 7714
TIME...MOT...LOC 2109Z 300DEG 23KT 3636 7692 3629 7695
          3627 7705

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:02 PM EDT, 33 minutes earlier.

Area forecast discussion, Apr 4, 4:02 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT WED APR 4 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH THROUGH MID ATLANTIC STATES AND STALL
OVER THE CAROLINAS. HIGH PRESSURE WILL BUILD OVER THE AREA TO THE
NORTH OF THE FRONT. LOW PRESSURE WILL MOVE ALONG THE FRONT FROM
THE MID MISSISSIPPI VALLEY TO THE CAROLINAS AND THEN OFF THE COAST
BY FRIDAY. HIGH PRESSURE WILL BECOME WELL ESTABLISHED OVER THE
EASTERN SEABOARD FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION HAS DEVELOPED ACROSS MUCH OF SOUTHSIDE VIRGINIA JUST TO
THE SOUTH OF AN E-W BOUNDARY THAT WAS JUST SOUTH OF RICHMOND. WINDS
IMMEDIATELY TO THE N OF THIS BOUNDARY WERE NORTHERLY. THE TRUE COLD
FRONT WAS ACROSS MARYLAND AND NORTHERN VIRGINIA/WEST VIRGINIA
AT 19Z. MOST OF THE CONVECTION WILL BE SOUTH OF THE BOUNDARY IN OUR
AREA BUT WILL MAINTAIN SLIGHT CHC TO CHC POPS FURTHER NORTH TO THE
SOUTH OF THE TRUE COLD FRONT EXCEPT REMOVED THEM FROM THE MD EASTERN
SHORE. THE TRUE COLD FRONT IS MARKED BY AN INCREASE IN NW WINDS AND
SIGNIFICANTLY LOWER DEW POINTS. THIS FRONT WILL MOVE SOUTHWARD
THROUGH OUR CWA THIS EVENING AND OVERNIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST AND
SOUTH CENTRAL VIRGINIA AS WELL AS OUR NORTHEAST NORTH CAROLINA
COUNTIES. THIS WATCH DOES NOT INCLUDE RICHMOND. THE SEVERE THREAT
IS FOR DAMAGING WINDS AND HAIL.

STEEP MID LEVEL LAPSE RATES PROVIDE THE POTENTIAL FOR LARGE HAIL.
WET BULB ZERO IS AROUND 9 TO 10 THOUSAND FEET WHICH IS FAVORABLE FOR
HAIL. INVERTED V SOUNDINGS WILL BE CONDUCIVE TO STRONG AND LOCALLY
SEVERE WIND GUSTS. BULK SHEAR APPEARS TO BE AROUND 40 KNOTS.

THE FIRST BATCH OF TSTMS WILL CONTINUE SLIDING SOUTH. SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE PSBL FURTHER NORTH. THE GREATEST
POTENTIAL FOR SEVERE WILL LIKELY BE ON THE LEADING EDGE OF THE FIRST
BATCH OF TSTMS. HAVE LIKELY POPS FAR SOUTHERN PORTIONS OF THE AREA
THROUGH 02Z.

AS THE COLD FRONT MOVES S THROUGH THE AREA...PCPN WILL END FROM N TO
S. WILL KEEP SLGT CHC POPS OVER THE FAR SRN PORTION AFT 06Z.

LOW TEMPERATURES WILL RANGE FROM THE MID 40S OVER THE MARYLAND
EASTERN SHORE AND FAR NRN PORTIONS TO THE MID 50S IN NE NORTH
CAROLINA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THE COLD FRONT MOVING THROUGH THE MID ATLANTIC STATES WILL STALL
OVER THE CAROLINAS THURSDAY AND EARLY FRIDAY AS AN UPPER LEVEL SHORT
WAVE AND SURFACE LOW MOVES FROM THE MID MISSISSIPPI VALLEY AND
THROUGH THE OHIO/TENNESSEE VALLEY TO THE CAROLINAS. THE FAR SOUTHERN
PORTIONS OF OUR AREA APPEARS TO BE ON THE NORTHERN FRINGE OF PCPN
THAT IS EXPECTED TO SPREAD EASTWARD TO THE NORTH OF THE FRONT. MOST
SREF PLUMES MEMBERS SHOW PCPN OVER THE FAR SRN PORTION THE AREA
THURSDAY NIGHT. HAVE MAINTAINED REASONABLE CONSISTENCY WITH EARLIER
FCSTS AND COLLABORATION WITH NEIGHBORS AND HAVE LIKELY POPS OVER
MOST OF OUR NORTH CAROLINA COUNTIES THURSDAY NIGHT AND FRIDAY
THROUGH 18Z. THERE WILL BE A FAIRLY SHARP CUT OFF TO ANY PCPN.
SLIGHT CHC OR CHC POPS ARE SET UP ACROSS OUR SOUTHERN VIRGINIA
COUNTIES AND JUST TO THE SOUTH OF RICHMOND/HENRICO.

TEMPERATURES WILL BE SEASONABLY COOL DURING THE LATER HALF OF THE
WEEK WITH HIGHS AROUND 60 BOTH THURSDAY AND FRIDAY. LOWS THURSDAY
NIGHT WILL RANGE FROM THE MID TO UPPER 30S OVER THE NW PIEDMONT
COUNTIES AND MARYLAND EASTERN SHORE AREA TO THE LOW TO MID 40S
FURTHER SOUTH. THERE IS A MINIMAL THREAT FOR THE NEED OF A FROST
ADVISORY FRIDAY MORNING ON THE MARYLAND EASTERN SHORE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LATEST SUITE OF MODELS IN GOOD AGREEMENT WITH THE PATTERN FOR THE
UPCOMING EASTER WEEKEND...MID/UPPER LEVELS WILL BE DOMINATED BY A
STRONG TROUGH OFF THE CANADIAN MARITIMES...EVENTUALLY PINCHING OFF
INTO A CUTOFF FEATURE OFF THE MID ATLC AND NE US COASTS. SFC HIGH
PRESSURE WILL BE CENTERED FROM THE GREAT LAKES TO THE SOUTHERN
APPALACHIANS AS SFC LOW PRESSURE WELL OFFSHORE. FOR EASTER SUNDAY
AND BEYOND...ALL MODELS HAVE TRENDED DEEPER WITH THE UPPER LOW
OFFSHORE AND ACTUALLY BEGIN TO RETROGRADE THE SYSTEM BACK INTO THE
NE STATES AND EVENTUALLY THE ERN 1/3 OF THE CONUS INTO EARLY NEXT
WEEK...AS RIDGING AMPLIFIES ACRS THE PLAINS STATES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP THIS
AFTERNOON AND EARLY EVENING. AT THIS TIME ISOLATED SHOWERS ARE
DEVELOPING IN THE WESTERN PORTION OF THE CWA...WITH PEAK HEATING
APPROACHING... XPECT CONTINUED DEVELOPMENT THROUGH THE AFTERNNON
HOURS BEFORE A COLD FRONT SWEEPS THROUGH THE AREA TONIGHT. AT THIS
TIME CONFIDENCE IN EXACT TIMING FOR ANY PARTICULAR TERMINAL IS LOW.
HOWEVER THE ACTIVITY SHOULD PROGRESS FROM RIC SE INTO THE HAMPTON
ROADS AREA THIS AFTERNOON AND TO ECG BY THIS EVENING. EXPECT
CONDITIONS TO REMAIN VFR UNLESS A THUNDERSTORM PASSES OVER A
TERMINAL WHEN TEMP IFR WOULD BE PROBABLE. THUNDERSTORM PROBABILITY
AT SBY IS LOW. ANY THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND
HAIL.

LOW PRESSURE MOVES ACROSS GA/SC AND THEN INTENSIFIES OFF THE COAST
LATER THIS WEEK. THIS COULD BRING PERSISTENT CLOUD COVER ALONG WITH
A CHANCE OF RAIN TO PRIMARILY ECG AND ORF LATER THIS WEEK...BUT
PREVAILING VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
RATHER VARIABLE WINDS ACRS THE MARINE CURRENTLY...AS WEAK BOUNDARIES
AND CONVECTION ARE DOMINATING THE OVERALL FLOW...IN GENERAL MORE OF
A SW FLOW OVER SOUTHERN AREAS AND N FLOW FARTHER NORTH...WITH
STRONGER WINDS CONFINED TO SHOWERS/TSTMS FOR THE EVENING HRS. SCA
HEADLINES WILL BE IN EFFECT ALL ZONES AT SOME POINT AFTER
MIDNIGHT...AS A COLD SURGE OF 20-25 KT IS ANTICIPATED FROM N-S. SEAS
ON THE COASTAL WATERS WILL BUILD TO 5-6 FT S AND 4-5 FT NORTH BY
08-12Z THU. THIS IS A FAIRLY QUICK SURGE...AND W/ HIGH PRESSURE
BUILDING IN AND WEAKER GRADIENT BY AFTN ALL AREAS SHOULD SEE WINDS
DIMINISH TO 10-15 KT OR LESS (ALTHOUGH 5 FT SEAS WILL LINGER ACRS
THE SOUTH).

CONFIDENCE CONTINUES TO GROW IN A SURFACE LOW TRACKING ACROSS ACROSS
GA/SC THURSDAY NIGHT...WHICH STRENGTHENS AS IT MOVES OFF THE COAST
FRIDAY AND FRIDAY NIGHT. MEANWHILE...STRONG SURFACE HIGH PRESSURE
BUILDS ACROSS THE GREAT LAKES. SCA CONDITIONS ARE LIKELY ONCE AGAIN
FRI-SAT AS NEXT CAA SURGE ARRIVES AND PRESSURE GRADIENT STRENGTHENS.
(STRONGEST WINDS OVER THE SOUTH BUT ALL AREAS LIKELY REACH SCA
THRESHOLDS AT SOME PT). SEAS BUILD TO 5-8 FT FRIDAY INTO SATURDAY.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES REMAIN ABOUT 1 FOOT ABOVE NORMAL ACROSS MOST OF
THE AREA...BUT NO MINOR FLOOD THRESHOLDS ARE EXPECTED TO BE MET
THROUGH WED. THERE IS SOME CONCERN FOR AT LEAST MINOR FLOODING BY
LATE THU INTO FRI/SAT...MAINLY OVER THE SOUTHERN BAY AND COASTAL
WATERS SOUTH OF CAPE CHARLES AS PATTERN WILL BE CONDUCIVE TO A
PROLONGED PERIOD OF N/NE FLOW WHICH WILL INCREASE ANOMALIES
POSSIBLY TO 2 FT+ ABOVE NORMAL.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT THURSDAY FOR
     VAZ085.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT THURSDAY FOR
     ANZ630>632-635>638-650-652-654.
     SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EDT THURSDAY FOR ANZ633-
     634.
     SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EDT THURSDAY FOR ANZ656-
     658.

&&

SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...JDM/LSA
LONG TERM...LKB
AVIATION...CY
MARINE...LKB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 4, 2:39 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
239 PM EDT WED APR 4 2012

NCZ012>017-030>032-102-VAZ065>067-079>082-084-086>098-100-051845-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG-
NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
239 PM EDT WED APR 4 2012

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN
THREAT BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>025-VAZ048-049-060>064-068>078-083-099-051845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-
ACCOMACK-
239 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ637-638-VAZ085-051845-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-MIDDLESEX-
239 PM EDT WED APR 4 2012

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER AND
THE MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN
THREAT BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ650-652-654-656-658-051845-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
239 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. SCATTERED STRONG TO SEVERE STORMS ARE
POSSIBLE OVER COASTAL WATERS FROM CHINCOTEAGUE VA TO DUCK NC. THE
MAIN THREAT WITH ANY SEVERE STORMS THAT DEVELOP COULD BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ631-632-635-636-051845-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
239 PM EDT WED APR 4 2012

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. SCATTERED STRONG TO SEVERE STORMS ARE
POSSIBLE IN CHESAPEAKE BAY FROM WINDMILL POINT TO THE MOUTH OF
BAY. THE MAIN THREAT WITH ANY SEVERE STORMS THAT DEVELOP COULD BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ633-634-051845-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
239 PM EDT WED APR 4 2012

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND
CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. SCATTERED STRONG TO SEVERE STORMS ARE
POSSIBLE IN CHESAPEAKE BAY FROM WINDMILL POINT TO THE MOUTH OF
BAY...AND OVER CURRITUCK SOUND. THE MAIN THREAT WITH ANY SEVERE
STORMS THAT DEVELOP COULD BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630-051845-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
239 PM EDT WED APR 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

BMD

In the hours before

Special weather statement, Apr 4, 3:03 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT WED APR 4 2012

VAZ089-091>096-042000-
ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH
VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-YORK VA-
303 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS MOVING TOWARDS WESTERN TIDEWATER...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES WEST OF FORT EUSTIS TO ZUNI...OR
FROM 7 MILES EAST OF SURRY TO 8 MILES NORTHWEST OF WINDSOR...MOVING
EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  RUSHMERE AROUND 310 PM EDT...
  FORT EUSTIS AROUND 315 PM EDT...
  WINDSOR AROUND 320 PM EDT...
  MENCHVILLE AROUND 325 PM EDT...
  NEWPORT NEWS AROUND 330 PM EDT...
  BEACONSDALE AROUND 335 PM EDT...

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3700 7629 3699 7632 3700 7634 3699 7637
      3697 7636 3675 7649 3685 7701 3715 7677
      3712 7640 3710 7638 3708 7626

05
Special weather statement, Apr 4, 3:34 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
334 PM EDT WED APR 4 2012

VAZ092-093-096-042000-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
334 PM EDT WED APR 4 2012

...STRONG THUNDERSTORM MOVING ACROSS SOUTHAMPTON COUNTY TOWARDS CITY
OF FRANKLIN...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEDLEY...OR ABOUT 7 MILES NORTHEAST OF
COURTLAND...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR HUNTERDALE AT 340 PM EDT...BURDETTE AT 345 PM EDT...
WALTERS...AND...LEES MILL AT 350 PM EDT...CARRSVILLE...AND...COLLOSSE
AT 355 PM EDT...ELWOOD AT 400 PM EDT...HOLLAND...AND...BOAZ AT 405 PM
EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3676 7666 3658 7684 3676 7711 3688 7703

05
Special weather statement, Apr 4, 3:48 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT WED APR 4 2012

NCZ012-VAZ065-066-079-087-092-042030-
BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-
NORTHAMPTON NC-SOUTHAMPTON VA-
348 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL AFFECT CITY OF EMPORIA...EASTERN
MECKLENBURG...NORTHAMPTON...SOUTHEASTERN LUNENBURG...SOUTHERN
BRUNSWICK...SOUTHERN GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BRUNSWICK...CITY
OF EMPORIA...GREENSVILLE...LUNENBURG...MECKLENBURG...NORTHAMPTON AND
SOUTHAMPTON COUNTIES AT 344 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING SOUTH AT 10 MPH.

* WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3681 7821 3664 7718 3626 7725 3635 7758
      3638 7755 3640 7755 3644 7763 3648 7765
      3648 7777 3650 7781 3650 7789 3654 7792
      3654 7824 3656 7832

DEROSA
Special weather statement, Apr 4, 3:55 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT WED APR 4 2012

NCZ014-VAZ092-093-095>098-042100-
CHESAPEAKE VA-GATES NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH
VA-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-
355 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS MOVING TOWARDS SOUTHERN TIDEWATER...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS FROM WESTERN
BRANCH TO FRANKLIN...OR FROM CHURCHLAND TO FRANKLIN...MOVING EAST AT
25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  DOWNTOWN NORFOLK AROUND 400 PM EDT...
  NORVIEW AROUND 405 PM EDT...
  SOUTH NORFOLK AROUND 410 PM EDT...
  SUFFOLK AIRPORT AROUND 415 PM EDT...
  KEMPSVILLE AROUND 420 PM EDT...
  GALLUPS CORNER AROUND 425 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3655 7689 3669 7702 3687 7634 3693 7611
      3692 7608 3694 7600 3692 7598 3677 7595
      3670 7591 3671 7591 3669 7591 3667 7589
      3655 7586

05
Local storm report, Apr 4, 4:05 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             CARRSVILLE              36.71N  76.83W
04/04/2012  E0.88 INCH       ISLE OF WIGHT      VA   AMATEUR RADIO

            ALSO ESTIMATED 50 MPH WIND.

&&

EVENT NUMBER AKQ1200239

JO
Special weather statement, Apr 4, 4:17 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT WED APR 4 2012

NCZ012-013-VAZ087-092-042115-
GREENSVILLE VA-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-
417 PM EDT WED APR 4 2012

...STRONG THUNDERSTORM MOVING INTO NORTHAMPTON AND HERTFORD
COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOYKINS...MOVING SOUTHEAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR SEVERN AT 425 PM EDT...SEVERN AT
430 PM EDT...BARRETTS CROSSROAD AT 500 PM EDT...COMO AT 505 PM EDT...
MAPLETON AT 510 PM EDT...BARTONSVILLE AT 515 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3652 7693 3635 7703 3653 7733 3662 7727

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:48 PM EDTSpecial Weather StatementAKQNorthampton42 min
Apr 4, 4:17 PM EDTSpecial Weather StatementAKQHertford58 min
Apr 4, 4:44 PM EDTSpecial Weather StatementAKQCamden, Currituck, Gates61 min
Apr 4, 5:14 PM EDTSpecial Weather StatementAKQBertie, Chowan61 min
Apr 4, 5:25 PM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank, Perquimans65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.